Advertisement

Variations on the Grothendieck–Serre Formula for Hilbert Functions and Their Applications

Conference paper
  • 615 Downloads
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 174)

Abstract

In this expository paper, we present proofs of Grothendieck–Serre formula for multi-graded algebras and Rees algebras for admissible multi-graded filtrations. As applications, we derive formulas of Sally for postulation number of admissible filtrations and Hilbert coefficients. We also discuss a partial solution of Itoh’s conjecture by Kummini and Masuti. We present an alternate proof of Huneke–Ooishi Theorem and a generalisation for multi-graded filtrations.

Keywords

Hilbert polynomial Admissible filtration Normal Hilbert polynomial Joint reduction Local cohomology Rees algebra Multi-graded filtration Grothendieck–Serre formula 

Notes

Acknowledgments

We thank Professor Markus Brodmann for discussions.

References

  1. 1.
    Bhattacharya, P.B.: The Hilbert function of two ideals. Math. Proc. Camb. Philos. Soc. 53, 568–575 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Blancafort, C.: On Hilbert functions and cohomology. J. Algebra 192, 439–459 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Blancafort, C.: Hilbert functions: combinatorial and Homological aspects, Ph.D. Thesis, Universitat De Bercelona (1997)Google Scholar
  4. 4.
    Bruns, W., Herzog, J.: Cohen-Macaulay Rings. Cambridge studies in Advanced Mathematics, vol. 39. Cambridge University Press, Cambridge (1993)Google Scholar
  5. 5.
    Brodmann, M.P., Sharp, R.Y.: Local Cohomology : An Algebraic Introduction with Geometric Applications. Cambridge University Press, Cambridge (1998)CrossRefzbMATHGoogle Scholar
  6. 6.
    Brodmann, M.P.: Private communication (2015)Google Scholar
  7. 7.
    Colomé-Nin, G.: Multigraded structures and the depth of Blow-up algebras, Ph.D. Thesis, Universitat de Barcelona (2008)Google Scholar
  8. 8.
    Corso, A., Polini, C., Rossi, M.E.: Bounds on the normal Hilbert coefficients. arXiv:1410.4233
  9. 9.
    Guerrieri, A., Rossi, M.E.: Hilbert coefficients of Hilbert filtrations. J. Algebra 199, 40–61 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hong, J., Ulrich, B.: Specialization and integral closure. J. Lond. Math. Soc. 90(2), 861–878 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Huckaba, S.: Reduction numbers for ideals of higher analytic spread. Proc. Camb. Phil. Soc. 102, 49–57 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Huckaba, S., Huneke, C.: Normal ideals in regular rings. J. Reine Angew. Math. 510, 63–82 (1999)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Huckaba, S., Marley, T.: Hilbert coefficients and the depths of associated graded rings. J. Lond. Math. Soc. 56(2), 64–76 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Huneke, C.: Hilbert functions and symbolic powers. Michigan Math. J. 34, 293–318 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Herrmann, M., Hyry, E., Ribbe, J., Tang, Z.: Reduction numbers and multiplicities of multigraded structures. J. Algebra 197, 311–341 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Itoh, S.: Integral closures of ideals generated by regular sequences. J. Algebra 117, 390–401 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Itoh, S.: Coefficients of normal Hilbert polynomials. J. Algebra 150, 101–117 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Itoh, S.: Hilbert coefficients of integrally closed ideals. J. Algebra 176, 638–652 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jayanthan, A.V., Verma, J.K.: Grothendieck-Serre formula and bigraded Cohen-Macaulay Rees algebras. J. Algebra 254, 1–20 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Johnston, B., Verma, J.K.: Local cohomology of Rees algebras and Hilbert functions. Proc. Amer. Math. Soc. 123, 1–10 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Kummini, M., Masuti, S.K.: On Conjectures of Itoh and of Lipman on the cohomlogy of normalized blow-ups (2015). arXiv:1507.03343
  22. 22.
    Marley, T.: The coefficients of the Hilbert polynomial and the reduction number of an ideal. J. Lond. Math. Soc. 40(2), 1–8 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Marley, T.: Hilbert Functions of Ideals in Cohen-Macaulay Rings, Ph.D. Thesis, Purdue University (1989)Google Scholar
  24. 24.
    Masuti, S.K., Verma, J.K.: Two notes on normal Hilbert polynomial of two ideals. Proc. Indian Natl. Sci. Acad. 80, 589–595 (2014)CrossRefGoogle Scholar
  25. 25.
    Masuti, S.K., Sarkar, P., Verma, J.K.: Hilbert polynomials of multigraded filtrations of ideals. J. Algebra 444, 527–566 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Narita, M.: A note on the coefficients of Hilbert characteristic functions in semi-regular local rings. Proc. Camb. Philos. Soc. 59, 269–275 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Northcott, D.G.: A note on the coefficients of the abstract Hilbert function. Lond. Math. Soc. 35, 209–214 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Ooishi, A.: \(\Delta \)-genera and sectional genera of commutative rings. Hiroshima Math. J. 17, 361–372 (1987)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Phuong, T.T.: Normal Sally modules of rank one (2015). arXiv:1506.05210
  30. 30.
    Ratliff, L.J., Rush, D.: Two notes on reductions of ideals. Indiana Univ. Math. J 27, 929–934 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Rees, D.: Generalizations of reductions and mixed multiplicities. J. Lond. Math. Soc. 29(2), 397–414 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Rhodes, C.: The Hilbert-Samuel polynomial of a filtered module. J. Lond. Math. Soc. 3, 73–85 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Rossi, M.E., Valla, G.: Hilbert Function of filtered modules. Springer-UMI Lecture Notes in Mathematics, LN 9 (2010)Google Scholar
  34. 34.
    Sally, J.D.: Super-regular sequences. Pacific J. Math. 84, 465–481 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Sally, J.D.: Reductions, local cohomlogy and Hilbert functions of local rings. Commutative Algebra : Durham 1981 (Durham 1981). London Mathematical Society Lecture Note Series, vol. 72, pp. 231–241. Cambridge Univ. Press, Cambridge (1982)Google Scholar
  36. 36.
    Samuel, P.: La notion de multiplicité en algébre et en géométrie algébrique. J. Math. Pures Appl. 30, 159–274 (1951)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Serre, J.-P.: Faisceaux algébriques cohérents. Ann. of Math. 61(2), 197–278 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Teissier, B.: Cycles évanscents, sections planes et conditions de Whitney, Ast\(\grave{\text{e}}\)risque, 7–8, pp. 285–362. Soc. Math. France, Paris (1973)Google Scholar
  39. 39.
    Valabrega, P., Valla, G.: Form rings and regular sequences. Nagoya Math. J. 72, 93–101 (1978)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Singapore 2016

Authors and Affiliations

  1. 1.Chennai Mathematical InstituteChennaiIndia
  2. 2.Department of MathematicsIndian Institute of Technology BombayMumbaiIndia

Personalised recommendations